Alert archive / Michigan / Tornado Warnings in 2013

Tornado Warning 1, NWS Detroit, MI

May 28, 2013Livingston County, Washtenaw County, Michigan

NWS Detroit, MI issued this tornado warning at May 28, 2013, 5:56 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 5:56 PM EDT (21:56 UTC)
Expired
May 28, 2013, 7:00 PM EDT
In force
64 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Livingston County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 34 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WFUS53 KDTX 282156
TORDTX
MIC093-161-282300-
/O.NEW.KDTX.TO.W.0001.130528T2156Z-130528T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 PM EDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 700 PM EDT

* AT 555 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES NORTHEAST OF LESLIE...AND MOVING EAST
  AT 35 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  PLAINFIELD AND GREGORY AROUND 615 PM EDT.
  UNADILLA AROUND 620 PM EDT.
  HELL AND PINCKNEY STATE RECREATION AREA AROUND 625 PM EDT.
  PINCKNEY AROUND 630 PM EDT.
  LAKELAND AND CHILSON AROUND 635 PM EDT.
  HAMBURG AND BRIGHTON AROUND 640 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WHITMORE LAKE...      SALEM...              PINCKNEY...
  HAMBURG...            GREGORY...            BRIGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4261 8368 4244 8366 4243 8355 4235 8355
      4235 8413 4259 8414
TIME...MOT...LOC 2156Z 269DEG 30KT 4248 8431

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

OROW
3 follow-up statements
959 
WWUS53 KDTX 282210
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
610 PM EDT TUE MAY 28 2013

MIC093-161-282300-
/O.CON.KDTX.TO.W.0001.000000T0000Z-130528T2300Z/
LIVINGSTON MI-WASHTENAW MI-
610 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 700 PM EDT...

AT 608 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STOCKBRIDGE...AND MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  PLAINFIELD AND GREGORY AROUND 615 PM EDT.
  UNADILLA AROUND 620 PM EDT.
  HELL AND PINCKNEY STATE RECREATION AREA AROUND 625 PM EDT.
  PINCKNEY AND HUDSON MILLS AROUND 630 PM EDT.
  LAKELAND AND CHILSON AROUND 635 PM EDT.
  HAMBURG AND BRIGHTON AROUND 640 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WHITMORE LAKE...      SALEM...              PINCKNEY...
  HAMBURG...            GREGORY...            BRIGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4261 8368 4244 8366 4243 8355 4235 8355
      4235 8413 4259 8414
TIME...MOT...LOC 2210Z 269DEG 30KT 4248 8415

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

OROW
409 
WWUS53 KDTX 282224
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
624 PM EDT TUE MAY 28 2013

MIC093-161-282300-
/O.CON.KDTX.TO.W.0001.000000T0000Z-130528T2300Z/
LIVINGSTON MI-WASHTENAW MI-
624 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 700 PM EDT...

AT 621 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREGORY...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  PINCKNEY AND PINCKNEY STATE RECREATION AREA AROUND 630 PM EDT.
  CHILSON AND LAKELAND AROUND 640 PM EDT.
  HAMBURG AROUND 645 PM EDT.
  BRIGHTON AND ISLAND LAKE STATE RECREATION AREA AROUND 650 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WHITMORE LAKE...      SALEM...              PINCKNEY...
  HAMBURG...            GREGORY...            BRIGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4261 8368 4244 8366 4243 8355 4235 8355
      4235 8413 4259 8414
TIME...MOT...LOC 2224Z 263DEG 27KT 4251 8403

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

OROW
020 
WWUS53 KDTX 282229
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
629 PM EDT TUE MAY 28 2013

MIC093-161-282239-
/O.CAN.KDTX.TO.W.0001.000000T0000Z-130528T2300Z/
LIVINGSTON MI-WASHTENAW MI-
629 PM EDT TUE MAY 28 2013

...THE TORNADO WARNING FOR NORTHERN WASHTENAW AND SOUTHERN LIVINGSTON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4261 8368 4244 8366 4243 8355 4235 8355
      4235 8413 4259 8414
TIME...MOT...LOC 2229Z 263DEG 27KT 4251 8398

$$

OROW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at May 28, 3:30 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 28, 3:30 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT TUE MAY 28 2013

.SHORT TERM...TONIGHT

A DEEPENING LOW LEVEL MOISTURE PROFILE /DEWPOINTS SOLIDLY IN THE MID
60S/ CONTRIBUTING TO A VERY SLOWLY DESTABILIZING ENVIRONMENT THIS
AFTERNOON IN THE WAKE OF MCV SUPPORTED LINEAR SLIGHTLY ELEVATED
CONVECTIVE LINE NOW SEEN EXITING TO THE EAST.  WEAK WARM AIR
ADVECTION ON THE OUTER FRINGE OF THE INTRUDING WARM SECTOR AND MIXED
SOUTHWESTERLIES...COMBINED WITH A POCKETS OF THINNING CLOUD
COVER...EASING TEMPERATURES INTO THE MID AND UPPER 70S FROM THE I-94
CORRIDOR BACK THROUGH NORTHERN IN/SOUTHWEST LOWER MI.  GIVEN THE
ELEVATED BOUNDARY LAYER MOISTURE CONTENT...THIS IS SUFFICIENT TOWARD
GENERATING UPWARDS OF 1000-1500 J/KG OF MLCAPE ALONG THE NORTHERN
EXTENT OF THE EFFECTIVE LOW LEVEL INSTABILITY GRADIENT.  CORRIDOR OF
DEEPER INSTABILITY TRAILS BACK INTO PORTIONS OF SOUTHWEST
ILLINOIS...WHERE A SMALL CONVECTIVE CLUSTER CONTINUES TO LIFT
NORTHEAST.

MULTIPLE VERY MINOR PERTURBATIONS NOTED ON WATER VAPOR TRANSLATING
THROUGH THE DEEPER SOUTHWEST FLOW FROM THE SOUTHERN PLAINS INTO
MISSOURI/ILLINOIS.  LEAD WAVE LIFTING OFF THE END OF LAKE MICHIGAN
AT 19Z.  A SOLID LOW LEVEL GRADIENT REMAINS DRAPED ACROSS THIS
REGION...MAINTAINING A BELT OF 30-40 KNOT WINDS AT 850 MB.
THIS BROADER ASCENT RESULTING IN AN EXPANSION IN SHOWER/EMBEDDED
THUNDER COVERAGE ACROSS SOUTHWEST LOWER MI.  THE MAIN QUESTION
THROUGH THIS EVENING REMAINS WHETHER THE DEGREE OF BOUNDARY LAYER
DESTABILIZATION CAN EVER BECOME ADEQUATE ENOUGH TO SUPPORT ANYTHING
BEYOND A MORE GENERAL SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM
OPPORTUNITY AS THIS FORCING FIELD WORKS ACROSS THE AREA.  SHOULD
MORE ROBUST DEVELOPMENT OF CONVECTION EMERGE UPSTREAM...THERE WILL
REMAIN THE POTENTIAL FOR SOME DEGREE OF UPSCALE GROWTH ALONG THE
INSTABILITY GRADIENT AND ON THE FRINGE OF THE EXPANDING MID LEVEL
CAP.  THIS WILL MAINTAIN AT LEAST AN ISOLATED SEVERE WIND GUST RISK
INTO THE LATE EVENING HOURS GIVEN SUFFICIENT DEEP LAYER
SHEAR.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

UNSETTLED UPPER AIR AND JET STREAM PATTERNS THE NEXT FEW DAYS WILL
KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THE WORK WEEK.
CURRENT WV AND IR SATELLITE IMAGERY SHOWS THE NEXT FEATURE OF
INTEREST COMING ONSHORE IN THE NRN CA AND OR COAST IN THE FORM OF A
110KT JET STREAM. AS THIS JET PROGRESSES INLAND...IT WILL SHAPE AN UPPER
LEVEL TROUGH OVER THE UPPER MIDWEST THUR TO FRI. THE JET THEN
ACCELERATES TO 130KT DURING THE WEEKEND AS IT EXITS EASTERN CANADA.
SEVERAL JETLETS WILL INTERACT WITH THE MAIN JET STREAM AND UPPER
TROUGHS TO PRODUCE MESOSCALE FEATURES LEADING TO OUR SURFACE WEATHER
FORECAST THROUGH DAY 7.

TO START WEDNESDAY...THE SRN CWA WILL BE IN THE RIGHT REAR ENTRANCE
REGION OF A WEAK JETLET. DESPITE AN UPPER LEVEL RIDGE STABILIZING
THE REGION...THERE WILL BE ENOUGH VERTICAL MOTION AND NEAR
SATURATION IN THE MID-LEVELS TO CREATE A RAIN AND TSTORM THREAT MUCH
OF THE DAY. HIGH TEMPS BOTH WED AND THU WERE DERIVED FROM MIXING THE
H8 TEMPS OF 15/17 C RESPECTIVELY TO YIELD 86/88. THERMAL PROFILE
SHOWS LIFTED INDICES OF -4 AND -6 WED/THU WITH CAPE VALUES 1500 TO
3000 J/KG DURING PEAK HEATING OF THE RESPECTIVE DAYS. WHILE FORCING
FOR WED IS RESTRICTED TO LAKE BREEZES, OUTFLOWS, OR THERMAL
LOWS...THURS OFFERS THE EASTERN EDGE OF A FRONTAL BOUNDARY LIFTING
INTO MICHIGAN WITH MORE OUTFLOWS ALSO POSSIBLE.

THE SURFACE REFLECTION OF THE AFORE MENTIONED UPPER TROUGH OVER THE
MIDWEST WILL PLOW THROUGH THE REGION FRI THROUGH SAT NIGHT. THE LOW
IS LARGE IN SURFACE AREA WITH HIGH COLUMN RH AND RESULTANT PW NEAR
1.50 INCHES.  ONCE THE SFC LOW/FRONT MOVES THROUGH EARLY SUN...THE
UPPER TROUGH WILL REMAIN IN PLACE IN THE GREAT LAKES. COLD/DRY AIR
ADVECTION THROUGH MONDAY WILL LEAD TO A DROP IN TEMPERATURES AND OUR
FIRST PROLONGED DRY SPELL IN A WHILE.

&&

.MARINE...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS
THE REGION THROUGH TONIGHT AS A MOIST AND UNSTABLE ENVIRONMENT MOVES
IN BEHIND A WARM FRONT.  WINDS WILL SHIFT TO SOUTHWESTERLY IN THE
WAKE OF THIS FRONT.  AMPLE MOISTURE ADVECTION ALONG AND IN THE WAKE
OF THE SURFACE FRONT MAY PRODUCE EXTENSIVE FOG OVER THE COLDER OPEN
WATERS OF LAKE HURON TONIGHT...POSSIBLY LASTING INTO THE DAY
WEDNESDAY. SOUTHERLY WINDS AND PERSISTENT MOIST AND UNSTABLE AIR
WILL LEAD TO PERIODIC THUNDERSTORM CHANCES INTO THE WEEKEND.

&&

.AVIATION...ISSUED 156 PM EDT TUE MAY 28 2013

//DISCUSSION...

WARM FRONT WILL MAKE GRADUAL PROGRESS NORTHEASTWARD AND ACROSS ALL
TERMINALS THROUGH THE LATTER HALF OF THE AFTERNOON.  ONGOING THIN
SLIGHTLY ELEVATED CONVECTIVE LINE IN THE VICINITY OF PTK/FNT/MBS AT
18Z WILL PULL TO THE EAST OVER THE NEXT HOUR.  LATEST RADAR TRENDS
PROVIDE LITTLE INDICATION OF A SOUTHERN EXPANSION OF THIS LINE INTO
THE DETROIT AREA...WITH THE ATTENDANT FORCING ANCHORING THIS LINE
EXPECTED TO REMAIN TO THE NORTH.  MVFR PRE-FRONTAL CEILINGS IN
LINGERING STRATUS FOR ANOTHER COUPLE OF HOURS...BEFORE A WIND SHIFT
TO SOUTHWESTERLY YIELDS BETTER MIXING AND PROGRESSIVE IMPROVEMENT IN
CEILINGS HEIGHTS FROM SOUTH TO NORTH. THE POTENTIAL REMAINS FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT UPSTREAM TO SPILL EAST-NORTHEAST
ALONG THE EDGE OF A GRADUALLY DESTABILIZING ENVIRONMENT CURRENTLY
NOSING INTO LOWER MICHIGAN. THIS CONTINUES TO WARRANT A THUNDER
MENTION AT ALL BUT MBS...TARGETING THE 21-00Z WINDOW.

FOR DTW...ONGOING LINE OF SHOWERS/THUNDERSTORMS WILL REMAIN NORTH OF
THE TERMINAL AS IT SHIFTS ACROSS SOUTHEAST MICHIGAN THROUGH 20Z.
CONTINUE TO MONITOR TRENDS ACROSS ILLINOIS...WHERE THE POTENTIAL
EXISTS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT AND EXPANSION TO
COMMENCE. THIS ACTIVITY MAY TEND TO WORK EASTWARD TOWARD THE
REGION AFTER 21Z.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORM POTENTIAL AFTER 21Z.

* HIGH CONFIDENCE CEILINGS BELOW 5000 FT THIS AFTERNOON. LOW
CONFIDENCE THIS EVENING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MR
LONG TERM....MM
MARINE.......MR
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 28, 4:10 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EDT TUE MAY 28 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-292015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
410 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THROUGH TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE
THUNDERSTORMS. THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL
OCCUR THROUGH 10 PM. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE HALF INCH DIAMETER.
ISOLATED TORNADOES ARE ALSO POSSIBLE. ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.
THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH.

A WARM FRONT SLOWLY LIFTING THROUGH THE REGION THIS AFTERNOON
WILL BRING INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE
FRONT AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL
LEAD TO PERIODIC THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A
WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER
LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE
AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-292015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
410 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THROUGH TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE
THUNDERSTORMS. THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL
OCCUR THROUGH 10 PM. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE HALF INCH DIAMETER.
ISOLATED TORNADOES ARE ALSO POSSIBLE. ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.
THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH.

A WARM FRONT SLOWLY LIFTING THROUGH THE REGION THIS AFTERNOON
WILL BRING INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE
FRONT AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL
LEAD TO PERIODIC THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A
WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER
LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE
AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 28, 12:32 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1232 PM EDT TUE MAY 28 2013

MIZ047-048-053-281730-
BAY-MIDLAND-SAGINAW-
1232 PM EDT TUE MAY 28 2013

...SPECIAL WEATHER STATEMENT...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF COLEMAN TO
35 MILES WEST OF ST. CHARLES...MOVING EAST AT 50 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PLEASANT VALLEY AND OIL CITY BY 1240 PM EDT...
  EDENVILLE BY 1250 PM EDT...
  SANFORD BY 1255 PM EDT...
  MERRILL AND MARION SPRINGS BY 100 PM EDT...
  MIDLAND BY 105 PM EDT...
  BENTLEY AND ST. CHARLES BY 110 PM EDT...
  FREELAND AND AUBURN BY 115 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, May 28, 1:09 PM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
109 PM EDT TUE MAY 28 2013

MIZ060-061-068-281815-
GENESEE-LIVINGSTON-SHIAWASSEE-
109 PM EDT TUE MAY 28 2013

...SPECIAL WEATHER STATEMENT...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF OWOSSO TO 42 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT 45
MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAINGSBURG AND HENDERSON BY 115 PM EDT...
  OWOSSO BY 120 PM EDT...
  CORUNNA BY 125 PM EDT...
  PERRY AND NEW LOTHROP BY 130 PM EDT...
  BANCROFT BY 140 PM EDT...
  LENNON AND FLUSHING BY 145 PM EDT...
  GAINES AND FOWLERVILLE BY 150 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN/SF
Special weather statement, May 28, 1:31 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
131 PM EDT TUE MAY 28 2013

MIZ049-054-055-281900-
HURON-SANILAC-TUSCOLA-
131 PM EDT TUE MAY 28 2013

...SPECIAL WEATHER STATEMENT...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF
SEBEWAING TO 20 MILES WEST OF MILLINGTON...MOVING EAST AT 45 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  REESE AND QUANICASSEE BY 140 PM EDT...
  VASSAR AND MILLINGTON BY 150 PM EDT...
  UNIONVILLE AND SEBEWAING BY 155 PM EDT...
  CARO BY 200 PM EDT...
  CASEVILLE AND PIGEON BY 205 PM EDT...
  GAGETOWN AND ELKTON BY 210 PM EDT...
  KINGSTON AND CASS CITY BY 215 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. GO INSIDE UNTIL
THESE STORMS HAVE PASSED.

MANN
Special weather statement, May 28, 2:17 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 PM EDT TUE MAY 28 2013

MIZ062-063-069-070-281915-
LAPEER-MACOMB-OAKLAND-ST. CLAIR-
217 PM EDT TUE MAY 28 2013

...SPECIAL WEATHER STATEMENT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF NORTH
BRANCH TO 10 MILES NORTHWEST OF OXFORD TO 5 MILES WEST OF
NOVI...MOVING EAST AT 45 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LUM AND METAMORA BY 225 PM EDT...
  WEST BLOOMFIELD AND OXFORD BY 230 PM EDT...
  PONTIAC AND IMLAY CITY BY 235 PM EDT...
  SOUTHFIELD AND BIRMINGHAM BY 240 PM EDT...
  TROY AND ROYAL OAK BY 245 PM EDT...
  ROMEO AND CAPAC BY 250 PM EDT...
  YALE AND WARREN BY 255 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. GO INSIDE UNTIL
THESE STORMS HAVE PASSED.

MANN
Special weather statement, May 28, 3:31 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 PM EDT TUE MAY 28 2013

MIZ069-070-282015-
MACOMB-OAKLAND-
331 PM EDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TROY...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MACOMB TOWNSHIP AND MOUNT CLEMENS BY 345 PM EDT...
  NEW BALTIMORE BY 355 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

OROW

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:18 PM EDTSpecial Marine WarningDTX27 min

Nearby

Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.